MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-0637
Medical Device Problem Codes Degraded (1153); Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's left hip was revised.After patient complaint of pain, head was found to be disassociated from the stem (head was seated in liner, liner was fixed in shell).Surgeon trialed a new head which didn't fit.Surgeon then tried an adaptor sleeve which also didn't seat properly.Stem was revised due to excessive wear of the trunnion.Patient was revised to a 36 mm size g eccentric insert with competitor stem and head.
 
Event or Problem Description
It was reported that patient's left hip was revised.After patient complaint of pain, head was found to be disassociated from the stem (head was seated in liner, liner was fixed in shell).Surgeon trialed a new head which didn't fit.Surgeon then tried an adaptor sleeve which also didn't seat properly.Stem was revised due to excessive wear of the trunnion.Patient was revised to a 36mm size g eccentric insert with competitor stem and head.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an accolade stem that was mated with a metal head was reported.The event was confirmed based on the explant photos and x-rays provided.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted accolade stem component.The taper appears worn and there is a dent visible on the taper.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms disassociation and photos confirms wear of trunnion; additional information needed such as patient demographics, primary and revision operative reports, clinical and past medical history and examination of explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records by a clinical consultant confirmed the reported disassociation between the metal head and the stem based on the photos and x-ray provided.The exact cause of the reported event could not be confirmed based on the information provided.Further information such as patient demographics, primary and revision operative reports, clinical and past medical history and examination of explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7882613
Report Number0002249697-2018-02896
Device Sequence Number1837275
Product Code LPH
UDI-Device Identifier04546540510716
UDI-Public04546540510716
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Catalogue Number6021-0637
Device Lot Number19382502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR